Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 70, NWS Green Bay, WI

June 24, 2005Oneida County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jun 24, 2005, 9:46 AM CDT for Oneida County, Wisconsin. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 24, 2005, 9:46 AM CDT (14:46 UTC)
Expired
Jun 24, 2005, 10:30 AM CDT
In force
44 min
Issued by
NWS Green Bay, WI
Area
Counties, with a storm outline in the text

County Oneida County, WI

The radar

The Green Bay radar (KGRB), 168 km from the middle of the area, began a volume at 14:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 24, 10:11 AM CDTHAIL 0.88Rhinelander, WIREPORT FROM THE LOCAL TV MEDIA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 24, 8:50 AM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 2.8 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2005-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 328 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2005-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 94 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
328 J/kg
Mixed-layer CIN
-337 J/kg
Mixed-layer LCL
1330 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
94 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 241446
SVRGRB
WIC085-241530-
/O.NEW.KGRB.SV.W.0070.050624T1446Z-050624T1530Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
946 AM CDT FRI JUN 24 2005

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ONEIDA COUNTY IN NORTH CENTRAL WISCONSIN
  THIS INCLUDES THE CITY OF RHINELANDER

* UNTIL 1030 AM CDT

* AT 943 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING WINDS IN EXCESS OF
  65 MPH.  THIS STORM WAS LOCATED 14 MILES SOUTHWEST OF WOODBORO...OR
  ABOUT 21 MILES SOUTHWEST OF RHINELANDER...AND MOVING NORTHEAST AT
  50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WOODBORO BY 1000 AM...
  RHINELANDER BY 1005 AM...

SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.

LAT...LON 4556 8997 4555 8978 4557 8942 4550 8910
      4581 8911 4577 8953

$$

BRUSKY
3 follow-up statements
000 
WWUS53 KGRB 241510
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1010 AM CDT FRI JUN 24 2005

WIC085-241530-
/O.CON.KGRB.SV.W.0070.000000T0000Z-050624T1530Z/
ONEIDA WI-
1010 AM CDT FRI JUN 24 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1030 AM CDT FOR
ONEIDA COUNTY...

AT 1008 AM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING WINDS IN 
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED JUST WEST OF 
RHINELANDER...MOVING NORTHEAST AT 45 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  STARKS BY 1020 AM...
  THREE LAKES BY 1025 AM...

SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.

LAT...LON 4559 8977 4556 8969 4557 8939 4562 8910
      4581 8910 4577 8953

$$

BRUSKY
000 
WWUS53 KGRB 241520
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1018 AM CDT FRI JUN 24 2005

WIC085-241530-
/O.CON.KGRB.SV.W.0070.000000T0000Z-050624T1530Z/
ONEIDA WI-
1018 AM CDT FRI JUN 24 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1030 AM CDT FOR
ONEIDA COUNTY...

AT 1017 AM...A SEVERE THUNDERSTORM WAS INDICATED BY RADAR CAPABLE OF 
PRODUCING LARGE HAIL.  THIS STORM WAS LOCATED NEAR 
RHINELANDER...MOVING NORTHEAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SUGAR CAMP AND THREE LAKES BY 1030 AM...

NICKLE HAIL WAS REPORTED BY LOCAL MEDIA AT 1011 AM CDT IN 
RHINELANDER. 

LAT...LON 4566 8956 4559 8952 4557 8939 4564 8907
      4582 8909 4578 8959

$$
000 
WWUS53 KGRB 241530
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1030 AM CDT FRI JUN 24 2005

WIC085-241540-
/O.EXP.KGRB.SV.W.0070.000000T0000Z-050624T1530Z/
ONEIDA WI-
1030 AM CDT FRI JUN 24 2005

...THE SEVERE THUNDERSTORM WARNING FOR ONEIDA COUNTY EXPIRES AT 1030
AM CDT...

THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE AREA AND NO LONGER POSES
A SIGNIFICANT THREAT.

LAT...LON 4566 8956 4559 8952 4557 8939 4564 8907
      4582 8909 4578 8959

$$

EB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 5:00 AM CDT, 4 hours 46 minutes earlier.

Area forecast discussion, Jun 24, 5:00 AM CDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
500 AM CDT FRI JUN 24 2005

.SHORT TERM...TODAY THROUGH SATURDAY...MAIN FCST CONCERNS ARE MAX TEMPS
TODAY...AND THE THREAT OF SVR TSTMS THIS AFT/EVG.

MSAS ANALYSIS SHOWED A COLD FRONT JUST ENTERING FAR NW WI EARLY THIS
MORNING. SATL AND WIND PROFILERS DEPICTED A S/W TROF MOVG THROUGH
EASTERN SD AND NEB. CONVECTION DEVELOPING AHEAD OF THIS DISTURBANCE HAD
EVOLVED INTO AN MCS...WHICH WAS SHIFTING THROUGH SW MN EARLY THIS
MORNING.

THE COLD FRONT IS FCST TO SHIFT SE INTO GRB CWA TODAY...GRADUALLY
WEAKENING AS IT DOES. WITH PLENTY OF SUNSHINE THIS MORNING...A VERY
MILD START TO THE DAY...AND H8 TEMPS STILL +18 TO +20 ACROSS THE FA...
EXPECT TEMPS TO QUICKLY WARM INTO THE UPPER 80S TO AROUND 90 TODAY.
MODIFIED FCST SOUNDINGS FOR THIS AFTERNOON SUGGEST FAIRLY STG
INSTABILITY...WITH CAPES AROUND 3000 J/KG AND LIS -6 TO -8. ALTHOUGH
SOME ISOLD CONVECTION COULD DEVELOP NEAR THE FRONTAL BOUNDARY THIS
MORNING...MOST OF THE ACTIVITY IS ANTICIPATED WITH THE ARRIVAL OF THE
S/W TROF THIS AFTERNOON. GIVEN THE DEGREE OF INSTABILITY...SOME OF THE
STORMS SHD BECOME SVR THIS AFTERNOON AND EVENING...SO HAVE ADDED MENTION
OF THIS IN THE ZFP. SHEAR IS NOT VERY IMPRESSIVE THOUGH...SO STORMS MAY
BE OF THE PULSE VARIETY.

EXPECT THE FRONT TO CONTINUE TO SAG SLOWLY SOUTH TONIGHT AND SATURDAY...
BUT PRECIP CHCS WILL LINGER ACROSS THE S 1/2 OF THE CWA DUE TO THE
PASSING RRQ OF THE UPPER JET...A COUPLE S/W TROFS AND THE CLOSE
PROXIMITY OF THE MOIST AND UNSTABLE AIR MASS. TEMPS WILL BE COOLER ON
SATURDAY...MOST NOTABLY ALONG THE LKSHR...WHERE NE WINDS WILL KEEP MAX
TEMPS IN THE 70-75 RANGE.

.LONG TERM...SAT NGT THRU NXT THU. MAIN FCST CHALLENGE CONTS TO BE PCPN
TRENDS AS MDLS HAVING THEIR PBLMS DEALING WITH BOUNDARIES WAVERING
AROUND THE RGN. THE LOCATION AND TIMING OF THESE BOUNDARIES WL ALSO
IMPACT POTENTIAL MAX TEMPS NXT WEEK AS WELL.

STARTING SAT NGT...CDFNT EXPECTED TO PULL UP STNRY ALONG THE WI/IL
BORDER SAT NGT AS IT BECOMES PARALLEL WITH THE MEAN FLOW. WL NEED TO
KEEP A CHC OF SHWRS OR TSTMS THRU THE NGT ACROSS SRN SECTIONS OF THE
FCST AREA WITH THE FNT NEARBY. HI PRES OVR ONTARIO WL BE ABLE TO BRING
ENUF DRY AIR TO NRN WI TO KEEP THIS AREA PCPN-FREE WITH SKIES BECOMING
PARTLY CLDY. SHRTWV/UPR JET ENERGY EJECTING NE FROM THE WEST COAST UPR
TROF WL HELP STRENGTHEN LOW PRES OVR THE NRN PLAINS ON SUNDAY. SOUTHERLY
WNDS FCST TO INCREASE ACROSS THE PLAINS/MIDWEST AND HELP LIFT THE OLD
CDFNT NWD AS A WRMFNT. BEST DYNAMICS/INSTABILITY TO REMAIN TO OUR
WEST...HOWEVER ISEN LIFT OVR THIS WRMFNT SUFFICIENT ENUF TO KEEP MENTION
OF TSTMS IN THE FCST FOR SUNDAY. TEMPS SHOULD BE ABLE TO WARM INTO THE
LWR TO MID 80S (AWAY FROM LK MI) AS WNDS VEER MORE SOUTHERLY. WRMFNT TO
LIFT NORTH OF WI SUNDAY NGT THANKS TO PERSISTENT SOUTH OR SW WNDS. SINCE
THIS FNT STILL IN THE PROCESS OF CLEARING NRN WI...PREFER TO MENTION A
SML CHC POP FOR NRN WI SUNDAY EVENING. MILD NGT IN STORE WITH 8H TEMPS
AROUND +20C AND WNDS REMAINING UP THRU THE OVRNGT HRS.

NOT AS CLR CUT FOR EARLY NXT WEEK AS NEW GFS AND CANADIAN MDLS BRING
ANOTHER CDFNT INTO THE UPR MIDWEST ON MON AND PUSH THE FNT INTO THE WRN
GREAT LKS ON TUE. THIS TIMING IS ABT 24 HRS FASTER THAN ADVERTISED BY
PREV MDL RUNS. PCPN SHOULD REMAIN NEAR THE FNT SO WL CONT TO KEEP FCST
DRY FOR MON...BUT WITH FNT INTO WI ON TUE...WL HAVE TO INTRODUCE A CHC
OF SHWRS AND TSTMS TO NE WI FOR TUE. DUE TO MORE CLD CVR AND NEW PCPN
CHCS...HAD TO LWR MAX TEMPS FOR TUE AS WELL.

MAIN CRUX OF WEST COAST UPR TROF TO REACH THE NRN PLAINS BY WED WHICH WL
STALL CDFNT OVR WI. FNT ACTUALLY PROGGED TO START LIFTING BACK NORTH AS
WED WEARS ON SO PCPN CHCS TO CONT WITH FNT IN OUR VCNTY. SHRTWV TROF AND
SECONDARY MORE PRONOUNCED CDFNT TO PUSH INTO THE WRN GREAT LKS NXT THU.
PLENTY OF GULF MSTR TO BE AVBL TO INTERACT WITH INCREASING DYNAMICS AND
LIFT FROM FNT FOR CHC POPS.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

KIECKBUSCH/KALLAS
WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jun 24, 7:45 AM CDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
745 AM CDT FRI JUN 24 2005

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-251100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
745 AM CDT FRI JUN 24 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF CENTRAL
AND NORTHEAST WISCONSIN TODAY...AND ACROSS THE SOUTHEAST HALF OF THE
FORECAST AREA THIS EVENING. SEVERE THUNDERSTORMS HAVE ALREADY DEVELOPED
OVER WEST CENTRAL WISCONSIN THIS MORNING...AND ARE EXPECTED TO MOVE
THROUGH PARTS OF NORTH CENTRAL AND FAR NORTHEAST WISCONSIN BETWEEN 9 AM
AND NOON. THESE STORMS COULD PRODUCE DAMAGING WINDS AND LARGE HAIL.
MORE STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP ALONG A COLD FRONT AS
IT SHIFTS THROUGH THE AREA DURING THE AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH NEXT THURSDAY

THE THREAT OF THUNDERSTORMS WILL CONTINUE ACROSS CENTRAL AND EAST
CENTRAL WISCONSIN SATURDAY AND SATURDAY NIGHT...AND ACROSS THE ENTIRE
FORECAST AREA ON SUNDAY. SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME.

MORE STORMS ARE EXPECTED ACROSS THE REGION FROM TUESDAY THROUGH
THURSDAY. SEVERE THUNDERSTORMS ARE POSSIBLE TOWARD MIDWEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY AND EARLY TONIGHT.

LMZ521-522-541>543-564-251100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
745 AM CDT FRI JUN 24 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN BAY OF GREEN BAY AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THE GREATEST SEVERE THREAT SHOULD BE BETWEEN NOON AND 8 PM...
WHEN DAYTIME INSTABILITY IS GREATEST. THE PRIMARY THREATS SHOULD BE
STRONG WINDS IN EXCESS OF 60 MPH AND HAIL UP TO ONE INCH IN DIAMETER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH NEXT THURSDAY

THE THREAT OF THUNDERSTORMS WILL CONTINUE ACROSS EAST CENTRAL WISCONSIN
SATURDAY AND SATURDAY NIGHT...AND ACROSS THE ENTIRE MARINE AREA ON
SUNDAY. SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME.

MORE STORMS ARE EXPECTED ACROSS THE REGION FROM TUESDAY THROUGH
THURSDAY. SEVERE THUNDERSTORMS ARE POSSIBLE TOWARD MIDWEEK.

KIECKBUSCH
WEATHER.GOV/GREENBAY

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 9:17 AM CDTSevere Thunderstorm WarningGRBLincoln43 min
Jun 24, 6:19 PM CDTSpecial Marine WarningGRB71 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.